Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 15, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 11, 2014, 3:15 AM PDT for Jackson County, Oregon. It took effect at Mar 11, 2014, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 3:15 AM PDT (10:15 UTC)
- In effect from
- Mar 11, 2014, 11:00 AM PDT
- Expired
- Mar 12, 2014, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
County Jackson County, OR
The radar
The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS76 KMFR 111015 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 315 AM PDT TUE MAR 11 2014 ORZ026-120000- /O.NEW.KMFR.WI.Y.0015.140311T1800Z-140312T1200Z/ JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 315 AM PDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE LATE THIS MORNING AND THEN CONTINUE THROUGH THE NIGHT AND FINALLY TAPER OFF WEDNESDAY MORNING. * LOCATIONS INCLUDE: ASHLAND. * IMPACTS...TRAVEL WILL BE DIFFICULT ON AREA ROADWAYS INCLUDING INTERSTATE 5 IN THE VICINITY OF ASHLAND...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS MAY BE LIFTED BY WIND AND MINOR TREE DAMAGE IS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WRIGHT
2 follow-up statements
901 WWUS76 KMFR 112149 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PDT TUE MAR 11 2014 ORZ026-121200- /O.CON.KMFR.WI.Y.0015.000000T0000Z-140312T1200Z/ JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 249 PM PDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. * TIMING...WINDS WILL INCREASE THROUGH THIS EVENING THEN TAPER OFF LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: ASHLAND AND TALENT. * IMPACTS...TRAVEL WILL BE DIFFICULT ON ROADWAYS IN THE SOUTHERN PORTION OF THE ROGUE VALLEY...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 5 BETWEEN TALENT AND ASHLAND. UNSECURED OBJECTS MAY BE LIFTED BY WIND AND MINOR TREE DAMAGE IS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 && $$ DW
047 WWUS76 KMFR 121159 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 459 AM PDT WED MAR 12 2014 ORZ026-121300- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-140312T1200Z/ JACKSON COUNTY- INCLUDING THE CITY OF...ASHLAND 459 AM PDT WED MAR 12 2014 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 11, 3:10 AM PDT, 5 minutes earlier.
Area forecast discussion, Mar 11, 3:10 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PDT TUE MAR 11 2014
.DISCUSSION...AN UPPER RIDGE WILL BUILD IN OVER THE PACIFIC
NORTHWEST OVER THE NEXT COUPLE OF DAYS, THEN BEGIN TO FLATTEN OUT
MID WEEK, AND FINALLY BE REPLACED BY ZONAL UPPER FLOW TOWARD THE
END OF THE WEEK. THIS WILL RESULT IN DRY WEATHER THROUGH THE WEEK.
GIVEN THIS PATTERN, LITTLE WAS CHANGED IN THE FORECAST THIS
MORNING. THE PRIMARY FOCUS WAS ON IMPROVING THE TEMPERATURE AND
WIND FORECASTS.
SPEAKING OF WIND, OFFSHORE FLOW WILL INCREASE AS THE RIDGE BUILDS
TODAY AND TONIGHT AND THEN PEAK AS THE RIDGE PEAKS IN INTENSITY
TUESDAY. THE MODELS ARE FORECASTING AT LEAST BREEZY WINDS IN MOST
LOCALES BY LATER THIS AFTERNOON AND THIS EVENING, AND THIS
INCLUDES PORTIONS OF THE ROGUE VALLEY. WE'RE NOT EXPECTING ENOUGH
WIND FOR ADVISORIES OVER MOST OF THE AREA, BUT WITH BOTH THE
MEDFORD/KLAMATH FALLS AND MEDFORD/REDDING GRADIENTS APPROACHING 7
MBS LATE THIS AFTERNOON AND EVENING, STRONGER WINDS ARE POSSIBLE
THROUGH THE SOUTHERN END OF THE ROGUE VALLEY AROUND ASHLAND. I
HOISTED A WIND ADVISORY FOR THIS AFTERNOON THROUGH TONIGHT FOR
THE ASHLAND AREA.
GRADIENTS DECREASE DURING THE DAY TUESDAY AND THIS ALLOWS WINDS TO
EASE OVER THE VALLEYS, BUT THEY WILL CONTINUE TO BLOW THROUGH THE
MOUNTAINS UNTIL THE RIDGE AXIS FINALLY MOVES INLAND TUESDAY NIGHT.
IT LOOKS LIKE WE'RE IN FOR A STRETCH OF DRY AND MILD WEATHER WITH
THE NEXT CHANCE OF RAIN COMING FRIDAY, AND EVEN THAT IS LIKELY TO
BE NORTH OF US. THE NEXT REAL THREAT OF WIDESPREAD RAIN PROBABLY
WON'T COME UNTIL NEXT WEEK. -WRIGHT
&&
.AVIATION...BASED ON THE 11/06Z TAF CYCLE...
VFR WILL PREVAIL ACROSS MUCH OF THE AREA OVERNIGHT INTO TUESDAY. DUE
TO RECENT RAINFALL, EXPECT AREAS OF IFR FOG/LOW CLOUDS TO DEVELOP IN
SOME OF THE WEST SIDE VALLEYS EARLY TUESDAY MORNING LASTING THROUGH
ABOUT 17-18Z. THIS IS MOST LIKELY AT KRBG, BUT COULD ALSO OCCUR IN
THE ROGUE AND ILLINOIS VALLEYS. BRIEF IFR MAY ALSO OCCUR ALONG THE
COAST, BUT SHOULDN'T LAST MORE THAN A COUPLE OF HOURS. A STRONG
PRESSURE GRADIENT DEVELOPING ACROSS THE AREA TUESDAY WILL CAUSE
GUSTY EAST/SOUTHEAST WINDS OVER THE TERRAIN, THE EAST SIDE AND
VALLEYS THAT ARE PRONE TO SUCH WINDS. GUSTIEST WINDS WILL LIKELY BE
DURING THE AFTERNOON AT KLMT, WHERE GUSTS TO 30KT ARE POSSIBLE.
SPILDE
&&
.MARINE...A THERMAL TROUGH DEVELOPING ALONG THE OREGON COAST WILL
BRING INCREASING NORTH WINDS AND ARE EXPECTED TO BE STRONGEST BEYOND
5 NM FROM SHORE IN THE AREA FROM CAPE BLANCO SOUTHWARD. COULD NOT
RULE OUT A FEW GUST NEAR 35 KTS THIS AFTERNOON AND EVENING, BUT
SHOULD REMAIN BELOW THAT MARK MOST HOURS. STEEP WIND DRIVEN SEAS ARE
ALSO EXPECTED DUE TO MODERATE NORTH WINDS. GUSTY NORTH TO NORTHEAST
WINDS WILL PEAK AT SMALL CRAFT ADVISORY LEVELS OF 25 TO 30 KT THIS
AFTERNOON AND EVENING THEN TAPER OFF TONIGHT INTO WEDNESDAY MORNING.
SMALL CRAFT ADVISORY LEVEL SEAS ARE EXPECTED ACROSS THE AREA.
HOWEVER FOR AREAS BEYOND 10 NM FROM SHORE FROM PORT ORFORD SOUTH,
SEAS ARE EXPECTED TO BECOME VERY STEEP AND BUILD TO HAZARDOUS SEAS
WARNING LEVELS.
THEN THE NEXT FRONTAL SYSTEM WILL REMAIN WELL NORTH OF THE WATERS
BUT IT WILL GENERATE A RAPIDLY INCREASING LONG PERIOD WEST TO
NORTHWEST SWELL WEDNESDAY NIGHT THROUGH WEDNESDAY NIGHT. SEAS
WILL DIMINISH THURSDAY INTO FRIDAY. THEN ANOTHER FRONTAL SYSTEM
WILL REMAIN NORTH OF THE WATERS AND PRODUCE AN INCREASING WEST TO
NORTHWEST SWELL SATURDAY INTO SUNDAY. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 AM THIS MORNING TO 5 AM PDT WEDNESDAY FOR
ORZ026.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM
THIS AFTERNOON TO 5 AM PDT WEDNESDAY FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS AFTERNOON
TO 5 AM PDT WEDNESDAY FOR PZZ350-356-370.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 5 AM
PDT WEDNESDAY FOR PZZ376.
HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM THIS MORNING
TO 5 AM PDT WEDNESDAY FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:45 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 6 hr | |
| Mar 11, 2:45 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.